My dermatologist told me after taking doxycycline for about 6 weeks I could no longer take it because it was a antibiotic and that if I got sick other antibiotics would not work as well. The doxycycline was working very well and now that I havnt taken it the acne is back. Is this regular practice I hear of people taking doxycycline for allot longer periods of time.
Hi, Ttam! This is all I could find on the subject, but if in doubt, I would follow the doctor's advice:
"Does doxycycline cause bacteria resistance?
As in all other antibiotics, doxycycline can cause bacteria resistance when used frequently or with prolonged usage. Hence, prolonged consumption can induce Propionibacterium acnes resistance towards doxycycline. However, it does not cause Propionibacterium acnes resistance towards other antibiotics belonging to other groups. This may imply that there is a possibility that prolonged usage in a patient of acne may reduce the its’ efficacy used for future treatment of acne. Hence, the second course of doxycycline used for acne treatment may not work as well as the first course.
Doxycycline resistance may develop in other organisms elsewhere in our body, which may cause common infections such as sore throat and other respiratory tract infections. However, it is not commonly used to treat these common infections i.e. respiratory tract infection. Hence, even if the common organism causing sore throat is resistant to doxycycline, it will not affect the treatment outcome as the preferred treatment for such infection is normally not doxycycline."
Best regards, Wildcat
- Doxycycline Information for Consumers
- Doxycycline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Doxycycline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 May 2012 • 1 answer
Posted 5 Jan 2014 • 1 answer
How long should I take dermatologist-prescribed doxycycline hyclate 100 mg for possible Lyme Diseas?
Posted 25 Jul 2014 • 1 answer
Posted 13 May 2017 • 0 answers
Posted 11 Dec 2017 • 1 answer